Article Text

PDF
Renal toxicity of therapeutic drugs
  1. R John,
  2. A M Herzenberg
  1. Department of Pathology, University Health Network, and University of Toronto, Toronto, Ontario, Canada
  1. Dr Andrew Herzenberg, Department of Pathology, University Health Network, 11 Eaton, 200 Elizabeth St, Toronto, Ontario Canada M5G 2C4; andrew.herzenberg{at}uhn.on.ca

Abstract

A number of therapeutic agents can adversely affect the kidney, resulting in tubulointerstitial, glomerular or vascular disease. Drug-induced tubulointerstitial nephritis and acute tubular necrosis are common, and are often cause by antibiotics or non-steroidal anti-inflammatory drugs. Drug-induced glomerular and vascular disease is relatively rare. This review describes the morphological patterns of drug-induced disease in the kidney. The histopathological changes are often similar to disease that is idiopathic or due to other causes, so that awareness and clinical correlation are most helpful to arrive at the aetiology.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.